Medicine Reaction, Nausea and Vomiting

Many nonprescription and prescription medicines can cause nausea or vomiting. A few examples are: Antibiotics. Antidepressants. Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve). Medicines used to treat cancer (chemotherapy). Opioid pain medicines. Vitamins and mineral supplements, such as iron…

Medicine Reaction, Nausea and Vomiting

Medicine Reaction, Nausea and Vomiting

Many nonprescription and prescription medicines can cause nausea or vomiting. A few examples are:

  • Antibiotics.
  • Antidepressants.
  • Aspirin, ibuprofen (such as Advil or Motrin), and naproxen (such as Aleve).
  • Medicines used to treat cancer (chemotherapy).
  • Opioid pain medicines.
  • Vitamins and mineral supplements, such as iron.

Starting a new medicine or increasing the dose can cause nausea and vomiting. Nausea and vomiting also may mean that there is too much medicine in your body, even if you took it properly.

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.